Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS Northern Indiana

August 3, 2011White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 3, 2011, 1:29 AM EDT for White County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 1:29 AM EDT (05:29 UTC)
Expired
Aug 3, 2011, 1:58 AM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County White County, IN

The radar

The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 6:22 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3189 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KIWX 030529 RRA
SVRIWX
INC181-030615-
/O.NEW.KIWX.SV.W.0178.110803T0529Z-110803T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 AM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WHITE COUNTY IN NORTHWEST INDIANA...

* UNTIL 215 AM EDT/115 AM CDT/

* AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 14 MILES NORTHWEST OF 
  BROOKSTON...OR 16 MILES SOUTH OF RENSSELAER...AND MOVING SOUTHEAST 
  AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BROOKSTON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BADGER
GROVE AND CHALMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4074 8710 4067 8677 4058 8677 4057 8678
      4057 8699 4057 8706 4058 8709 4074 8711
TIME...MOT...LOC 0529Z 288DEG 41KT 4070 8704
WIND...HAIL 60MPH <.50IN

$$


FISHER
1 follow-up statement
179 
WWUS53 KIWX 030558
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT WED AUG 3 2011

INC181-030608-
/O.CAN.KIWX.SV.W.0178.000000T0000Z-110803T0615Z/
WHITE IN-
158 AM EDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHITE COUNTY IS
CANCELLED...

AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4074 8710 4067 8677 4058 8677 4057 8678
      4057 8699 4057 8706 4058 8709 4074 8711
TIME...MOT...LOC 0558Z 288DEG 41KT 4058 8663

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:11 PM EDT, 10 hours 18 minutes earlier.

Area forecast discussion, Aug 2, 3:11 PM EDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT TUE AUG 2 2011

.SHORT TERM...
UPSTREAM CONVN CONTS TO WKN W/EWD EXTENT AS IT MOVES OFF ANALYZED LL
THETA-E RIDGE POSITIONED WWD THROUGH THE MS VALLEY. HWVR DEEPENING
SWRLY FLW AHD OF SEASONABLY STG SW TROUGH EJECTING EWD OUT OF WRN
MN AND ASSOCD CDFNT TRAILING SFC CYCLONE OVR ERN MN DOES BODE
WELL FOR NWRN CWA TO ACHIEVE GREATER INSTABILITY THROUGH LT
AFTN/EARLY EVENING TIME W/APCH OF SFC CDFNT AND RAMPING LL MSTR
FLUX OUT OF THE MID MS VALLEY. THUS WILL CONT PRIOR TREND OF HIGHEST
POPS NW HALF BUT DID BACK TIMING THIS EVENING GIVEN OBSVD TRENDS
THROUGH THIS MORNING. IN ADDN... STILL A SUFFICIENT DAMAGING WIND
THREAT PER UPSTREAM MID LVL SPD MAX NR 50KT SEEN IN PROFILER DATA
AND WILL CONT EVENING SVR MENTION NW HALF. SEWD EXTENT OF SVR RISK
IN DOUBT BUT ONSET OF NOCTURNAL COOLING AND LESSOR INSTABILITY
HERE PRECLUDES A MENTION AT THIS TIME.

OTHERWISE COMPOSITE OUTFLW/CDFNT XPCD TO PUSH THROUGH ENTIRE CWA BY
12Z WED AND WILL SHED WED AM POPS SE. NOTICEABLY COOLER ESP BY AFTN
AS LK SHADOW ADVTS INLAND ACRS WRN AREAS. SFC RIDGING BLDS WED
NIGHT/THU W/CONTD LL DRYING AND SOMEWHAT DEEPER CAA AND GENERALLY
SIDED W/A COOLER MET MOS BLEND.

&&

.LONG TERM...
THURSDAY THROUGH TUESDAY.

LONGWAVE PATTERN SHIFT LOOKS PROBABLE AS UPPER RIDGE FINALLY BEGINS
TO FLATTEN AND RETROGRADE BACK TO THE WEST BY FRIDAY. AS FLOW
BECOMES MORE ZONAL...A SERIES OF SUCCESSIVE SHORTWAVES WILL APPROACH
THE AREA STARTING FRIDAY INTO NEXT WEEK. MODELS IN DECENT AGREEMENT
AND CLUSTERING ON FIRST OF THESE SHORTWAVES EJECTING FROM EASTERN
COLORADO INTO THE AREA FRIDAY AFTERNOON INTO SAT MORNING. WHILE GFS
IS A BIT MORE AGGRESSIVE THAN OTHER MODELS AND SEEMS TO BE SUFFERING
FROM CONVECTIVE FEEDBACK...THERE LOOKS TO BE A GOOD SHOT FOR SOME
DECENT PRECIP. LOW AMP LONGWAVE TROUGH SHOULD BE IN PLACE OVER
WESTERN US WHILE UPPER LOW SPINS OVER NORTHERN HUDSON BAY BY
SATURDAY. TIMING AND SEPARATION OF ADDITIONAL SHORTWAVES AFTER
SATURDAY AS THEY ROUND BASE OF HUDSON BAY VORTEX IS PROVING TO BE AN
ISSUE. RATHER THAN ADDING SLIGHT CHANCE POPS IN FOR MULTIPLE
PERIODS...WILL NOT DEVIATE MUCH FROM GOING POP GRIDS AND LEAVE
MAJORITY DRY UNTIL MODELS COME INTO BETTER AGREEMENT AND CONTINUITY
WITH HANDLING OF THESE DISTURBANCES. BEST SHOT FOR PRECIP LOOKS TO
BE SUNDAY AFTERNOON INTO MONDAY.

FALLING HEIGHTS ASSOCIATED THE FLATTENING AND RETROGRADING OF UPPER
RIDGE WILL ALLOW FOR COOLER TEMPERATURES AND A BIT OF RELIEF FROM
THE HEAT SEEN RECENTLY. TEMPS SHOULD GENERALLY BE SEASONABLE AROUND
NORMAL OR SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
VFR CONDS XPCD THROUGH THIS EVENING. HWVR ADVG CDFNTL BNDRY OUT OF
THE MIDWEST WILL SPARK ANOTHER ROUND OF INTENSE CONVN YET THIS
EVENING AND PARTICULARLY AFFECTING KSBN VCNTY. SEWD EXTENT OF MORE
VIGOROUS CONVN UNCERTAIN AND HELD OFF ADDING A MENTION FOR KFWA.
REGARDLESS WINDOW OF POTENTIAL APPEARS BRIEF GIVEN MIGRATORY
NATURE OF SW TROUGH EJECTING EWD OUT OF WRN MN. OTHERWISE SOME
STRATOCU DVLPMNT LIKELY POST FNTL LT TONIGHT/WED AM W/A PD OF MVFR
CONDS PSBL AND WHICH WILL BE REACCESSED IN LTR FCSTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ012-
     013-015-020-022-023-032.

MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...OBERGFELL
AVIATION...T
Hazardous weather outlook, Aug 2, 11:08 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 PM EDT TUE AUG 2 2011

INZ004>009-012>018-020-022>025-OHZ001-002-004-040315-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE
1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE OUT OF ILLINOIS LATER THIS
EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS
ALONG THIS LINE. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ026-027-032>034-OHZ005-015-016-024-025-040315-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1108 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WINDS IS POSSIBLE. LOCALLY HEAVY RAIN
MAY ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ078>081-040315-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE
1108 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS
COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THE OVERNIGHT HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-040315-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...ARE LIKELY LATER
THIS EVENING. LOCALLY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO
ACCOMPANY THE STRONGEST STORMS.

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING.
IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION...
CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS
WELL AS SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY INTO THE OVERNIGHT HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 2, 9:51 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     MILLBURG                42.12N  86.34W
08/02/2011                   BERRIEN            MI   PUBLIC

            TREES AND TREE LIMBS DOWN FROM MILLBURG TO EAU CLAIRE.

&&

EVENT NUMBER IWX1101236

FISHER
Local storm report, Aug 3, 12:09 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
08/02/2011  M44 MPH          LMZ046             IN   C-MAN STATION

            38 KNOT GUST AT MICHIGAN CITY GLERL SITE.

&&

EVENT NUMBER IWX1101237

FISHER
Local storm report, Aug 3, 12:12 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N  86.62W
08/02/2011  M43 MPH          LMZ043             MI   BUOY

            37 KNOT GUST AT BUOY OFFSHORE FROM COOK NUCLEAR PLANT.

&&

EVENT NUMBER IWX1101238

FISHER
Local storm report, Aug 3, 12:13 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 AM EDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     MARINE TSTM WIND 2 WSW SAINT JOSEPH      42.10N  86.52W
08/02/2011  M43 MPH          LMZ043             MI   C-MAN STATION

            37 KNOT GUST AT ST JOSEPH GLERL SITE

&&

EVENT NUMBER IWX1101239

FISHER
Special weather statement, Aug 3, 12:44 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT WED AUG 3 2011

INZ013-015-020-022-030545-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
1244 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD CASS...EXTREME NORTHWESTERN
MIAMI AND SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND
WHITE AND SOUTHERN PULASKI COUNTIES IN NORTHWEST INDIANA...

AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONON TO 7 MILES
NORTH OF WOLCOTT TO 14 MILES WEST OF WOLCOTT...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  LOGANSPORT...
  MONON...
  WOLCOTT...
  ROYAL CENTER...
  BROOKSTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING/100 AM CDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWEST OHIO.

LAT...LON 4083 8710 4084 8700 4091 8698 4093 8693
      4101 8615 4100 8617 4091 8616 4076 8620
      4070 8638 4070 8653 4075 8653 4075 8675
      4072 8677 4058 8678 4061 8710
TIME...MOT...LOC 0444Z 278DEG 29KT 4093 8685 4085 8701
          4076 8725
Special weather statement, Aug 3, 1:10 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 AM EDT WED AUG 3 2011

INZ008-014>017-023-024-030600-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-NOBLE IN-WABASH
IN-WHITLEY IN-
110 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...NORTHERN
WABASH...KOSCIUSKO...SOUTHEASTERN MARSHALL AND EASTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND EXTREME NORTHWESTERN
HUNTINGTON...WHITLEY...EXTREME NORTHWESTERN ALLEN AND SOUTHWESTERN
NOBLE COUNTIES IN NORTHEAST INDIANA...

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WARSAW TO MENTONE TO ROCHESTER...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WINONA LAKE...
  NORTH MANCHESTER AND TRI-LAKES...
  COLUMBIA CITY...
  NORTH WEBSTER AND AKRON...
  PIERCETON...
  SOUTH WHITLEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4099 8637 4119 8615 4141 8581 4125 8531
      4121 8531 4100 8565 4086 8583
TIME...MOT...LOC 0510Z 292DEG 37KT 4131 8577 4115 8602
          4102 8616

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:50 PM EDTSpecial Marine WarningIWX91 min
Aug 2, 11:36 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more84 min
Aug 3, 12:44 AM EDTSpecial Weather StatementIWXCass, White61 min
Aug 3, 1:07 AM EDTSevere Thunderstorm WarningIWXPulaski, White38 min
Aug 3, 1:10 AM EDTSpecial Weather StatementIWXFulton, Kosciusko, Whitley50 min
Aug 3, 1:29 AM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Wabash, Whitley36 min
Aug 3, 1:38 AM EDTSpecial Weather StatementIWXDeKalb, Steuben37 min
Aug 3, 1:43 AM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells47 min
Aug 3, 2:06 AM EDTSpecial Weather StatementIWXAllen54 min
Aug 3, 3:51 AM EDTSevere Thunderstorm WarningIWXCass, Miami54 min
Aug 3, 4:48 AM EDTSpecial Weather StatementIWXGrant27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.